How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Mark Your Own Question
Dr. Mark
Dr. Mark, Psychotherapist
Category: Mental Health
Satisfied Customers: 5220
Experience:  Dr. Mark is a PhD in psychology in private practice
50444359
Type Your Mental Health Question Here...
Dr. Mark is online now
A new question is answered every 9 seconds

I am bipolar and have been treating it with medications for

This answer was rated:

I am bipolar and have been treating it with medications for years. When something goes out of balance, I always become manic (which frightens me from past experiences). In the past few months my doctor has discontinued seroquel and given me 3 mg lunesta for sleep. I haven't been sleeping well for the last few days and now, after taking my lunesta i cannot sleep at all. I can feel it - i am manic, my brain won't stop and I KNOW i need a good nights sleep and a follow up with my Doc to get me back down and stable. His "triage line says I have to wait till morning before I can hear back from the Doc" so there's no help there. I'm on the verge of self medicating by taking another lunesta but I don't know if that's safe under any circumstances let alone when someone is having the onset of a manic episode. I need advice for tonight until I can get through to my Doc in the morning

Hi! I'll be glad to be of help with this issue.

I can imagine how frustrating and distressing this situation must be for you. You have wonderful insight into your BD. That is very important and a really good thing.

It would be a concern for you to take another Lunesta as 3 mg is really the upper clinical dosage. Of course you're right that a good night's sleep would be critical for you in this part of the manic phase. However, self medicating with Lunesta is worrisome.

It is inconvenient but it may be very worth it: It might be worthwhile to go to the ER of a bigger hospital in your area that has a psychiatric department. This is in case the ER docs want to call down a psychiatric resident to consult on your situation tonight. They may give you medication to augment the Lunesta you've already taken. That would be the best outcome. But you need to deal with the medications under medical supervision and this is the most practical way to do it.

Okay, I wish you the very best!

My goal is for you to feel like you've gotten Great Service from me and the site. If we need to continue the discussion for that to happen, then please feel free to reply and we'll continue working on this. If the answer has given you the help you need, please remember to give a rating of 5 (Great Service) or 4 (Informative and helpful), or even 3 (Got the job done) button. This will make sure that I am credited for the answer and you are not charged anything more than the deposit you already made by pressing any of these buttons. Bonuses are always appreciated! If I can be of further help with any issue now or in the future, just put "For Dr. Mark" in the front of your new question, and I'll be the one to answer it. All the best, XXXXX XXXXX

Dr. Mark and 2 other Mental Health Specialists are ready to help you

Related Mental Health Questions